advertisement
Question
Posted by: DESPERATE | 2013-01-31

CYCLIC VOMITTING SYNDROME

I don''''t know if I am suffering CVS - mid last year I was put on mirteron which made me nauseous and eat frequently. I went through a stressful time of panic attacks and then had an armed robbery which made the panic attacks worse. I tried other AD meds which all made me very nauseous. Then in Dec I tried changing the mirteron to venlor because of the constant eating... well this made me start waking at 2 or 3am absolutely ravenous, so I''''d eat - then go back to bed, end up with reflux and very nauseous. Since then I am vomitting almost daily (I may have had 1 week where I only vomitted twice). I wake up every morning at about 3 or 4am nauseous (I dont eat now at this time) and 6 out of 7 days I vomit. Everytime I eat I get the feeling of reflux like food is stuck in my throat, then the nausea increases until I generally end up vomitting. My teeth feel tender, my throat feels raw. I eat if I am hungry but I am scared of eating in case the cycle starts again. I can only eat small amounts. I either feel hungry, reflux or nauseous - never comfortable. I am going to see a psychologist who specialists at an eating disorder clinic
What can you advise? I can''''t handle this anymore

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageEating Disorders Expert

Hello "Desperate",
I am very relieved to hear that you are going to consult with a psychologist, as I suspect that you are going to require quite a detailed assessment to get to the root of your physiological problems. I am not convinced that you have an eating disorder, but I am not dismissing this. However, you have a history of anxiety and then you experienced an armed robbery, only exacerbating your panic attacks. So, your anxiety disorder is possibly a central issue here, and this might be having some physiological impact on you. Again, it might be the meds that are fully or partly accounting for your nausea and reflux. This is a tricky one. I suggest you see the psychologist and also consult with a psychiatrist to have your medication thoroughly assessed. Not only do you need the right meds for your anxiety, but you want to avoid side effects like increased appetite, nausea or insomnia. I hope this helps.
Regards,
Graham

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Eating Disorders Expert | 2013-02-07

Hello "Desperate",
I am very relieved to hear that you are going to consult with a psychologist, as I suspect that you are going to require quite a detailed assessment to get to the root of your physiological problems. I am not convinced that you have an eating disorder, but I am not dismissing this. However, you have a history of anxiety and then you experienced an armed robbery, only exacerbating your panic attacks. So, your anxiety disorder is possibly a central issue here, and this might be having some physiological impact on you. Again, it might be the meds that are fully or partly accounting for your nausea and reflux. This is a tricky one. I suggest you see the psychologist and also consult with a psychiatrist to have your medication thoroughly assessed. Not only do you need the right meds for your anxiety, but you want to avoid side effects like increased appetite, nausea or insomnia. I hope this helps.
Regards,
Graham

Reply to Eating Disorders Expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement